Mississippi, 2006

Damaging Wind in Mississippi, August 21, 2006

August 21, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 21, 10:10 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 21, 10:10 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT MON AUG 21 2006

.DISCUSSION...WATER VAPOR IMAGERY CLEARLY SHOWS THE CIRCULATION
AROUND THE MID-UPPER LEVEL ANTICYCLONE CENTERED OVER NORTHEAST
TEXAS. THIS IS RESULTING IN FAIRLY SWIFT EASTERLY FLOW ALONG THE
GULF COAST THAT WILL LIKELY BRING A FEW SHOWERS AND THUNDERSTORMS
LATER THIS AFTERNOON TO OUR EASTERN COUNTIES AROUND HIGHWAY 84.
LOCAL RADARS INDICATED A FEW ISOLATED SHOWERS ALREADY TRYING TO
DEVELOP OVER SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. SURFACE
ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY DRAPED ACROSS NORTHERN
MISSISSIPPI THIS MORNING. A WEAKENING SHORTWAVE WAS NOTED ON
SATELLITE IMAGERY/RUC ANALYSIS DROPPING SOUTH OVER NORTHERN
MISSISSIPPI. THIS WAS RESULTING IN CLOUD COVER ALONG HIGHWAY 82 BUT
NO PCPN YET THIS MORNING. AS THE FRONT DRIFTS SOUTH INTO OUR
NORTHERN COUNTIES THIS AFTERNOON ALONG WITH THE SHORTWAVE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE
MORNING WET MICROBURST CHECKLIST SUGGEST THERE IS A RISK FOR
DAMAGING WINDS FROM THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON.
TEMPERATURES HAVE WARMED A LITTLE FASTER THAN EXPECTED IN OUR
NORTHEAST COUNTIES THIS MORNING. MOST SITES THERE WERE IN THE LOWER
90S BUT GTR REPORTED 97 LAST HOUR. THIS AREA MAY BE THE FIRST TO SEE
STRONG THUNDERSTORMS IN OUR AREA THIS AFTERNOON. UPDATED GRIDS FOR
TEMP TRENDS BUT REMAINDER OF FORECAST LOOKED GOOD AND NO ZONE
UPDATES NEEDED AT THIS TIME.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22
Hazardous weather outlook, Aug 21, 3:17 AM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
417 AM CDT MON AUG 21 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
220917-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
417 AM CDT MON AUG 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS PRODUCING WIND GUSTS OF 40 TO 50
MPH ARE POSSIBLE TODAY AND TONIGHT MAINLY ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR.

A SLOW MOVING FRONTAL BOUNDARY WILL DROP SOUTH INTO NORTHERN
PORTIONS OF THE FORECAST AREA TODAY AND SETTLE INTO THE
INTERSTATE TWENTY CORRIDOR LATE TONIGHT. AT LEAST ISOLATED
THUNDERSTORMS ASSOCIATED WITH THE FRONT SHOULD PUSH SOUTH TO THE
HIGHWAY 82 CORRIDOR TOWARD MIDDAY...WITH SCATTERED THUNDERSTORM
DEVELOPMENT EXPECTED TO BE MORE WIDESPREAD BY THIS AFTERNOON AND
EVENING. LEVELS OF WIND SHEAR AND INSTABILITY DO NOT APPEAR
SUFFICIENT FOR SEVERE WEATHER...BUT HOT SURFACE TEMPERATURES
CLOSE TO 100 DEGREES WILL ALLOW SOME CELLS TO PRODUCE GUSTY
WINDS.

...SEASONAL THREATS...
A FEW LOCATIONS WILL SEE HEAT INDEXES PUSH TO NEAR 105 FOR AN
HOUR OR TWO TODAY GENERALLY FROM NORTHEAST LOUISIANA AND WEST
CENTRAL MISSISSIPPI ACROSS TO THE GOLDEN TRIANGLE AND COLUMBUS
AREAS. RESIDENTS ENGAGED IN OUTDOOR ACTIVITY SHOULD TAKE
PRECAUTIONS TO AVOID OVER EXPOSURE TO THE HEAT AND BE SURE TO
DRINK PLENTY OF FLUIDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Columbus AFB radar (KGWX), 115 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Winston

When
August 21, 1:00 PM CST
Where
Winston County, 7 mi W of Louisville
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
33.133, -89.167

On Highway 14 W, seven large pine trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533031.